Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Cleveland, OH

June 8, 2007Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2007, 12:59 PM EDT for Wyandot County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 12:59 PM EDT (16:59 UTC)
Expired
Jun 8, 2007, 1:42 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:15 PM EDTTSTM WND GST 60Sycamore, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 11:43 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 081658
SVRCLE
OHC175-081800-
/O.NEW.KCLE.SV.W.0077.070608T1659Z-070608T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 200 PM EDT

* AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF UPPER SANDUSKY...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SYCAMORE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4093 8346 4076 8348 4082 8312 4100 8312

$$
2 follow-up statements
000 
WWUS51 KCLE 081725
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT FRI JUN 8 2007

OHC175-081800-
/O.CON.KCLE.SV.W.0077.000000T0000Z-070608T1800Z/
WYANDOT OH-
125 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN WYANDOT COUNTY...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SYCAMORE...OR ABOUT 11 MILES NORTHEAST OF UPPER SANDUSKY...MOVING
NORTHEAST AT 40 MPH.

LAT...LON 4093 8346 4076 8348 4082 8312 4100 8312

$$

LW
000 
WWUS51 KCLE 081742
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
142 PM EDT FRI JUN 8 2007

OHC175-081752-
/O.CAN.KCLE.SV.W.0077.000000T0000Z-070608T1800Z/
WYANDOT OH-
142 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WYANDOT COUNTY IS
CANCELLED...

LAT...LON 4093 8346 4076 8348 4082 8312 4100 8312

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:51 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 8, 11:51 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 AM EDT FRI JUN 8 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO NORTHWEST OHIO EARLY THIS
AFTERNOON...EXITING EASTERN OHIO AND NORTHWEST PENNSYLVANIA THIS
EVENING. A LARGE AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT
LAKES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
COLD FRONT EXITING THE AREA EARLY TONIGHT WITH HIGH PRESSURE
BUILDING IN QUICKLY. LINGER THUNDERSTORMS IN THE EAST THIS EVENING
ENDING BEFORE MIDNIGHT...FOLLOWED BY CLEARING SKIES OVERNIGHT WITH
MOSTLY SUNNY WEATHER FOR SATURDAY. FOLLOWED MAV GUID TEMPS FAIRLY
CLOSELY TONIGHT WITH LOW IN THE LOW TO MID 50S...AND HIGHS
SATURDAY UPPER 70S WEST TO LOW MID 70S EAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SFC HIGH MOVES ACROSS THE GREAT LAKES AND THIS WEEKEND THEN
BECOMES ENTRENCHED ALONG THE MID ATLANTIC COAST. AT THE UPPER
LEVELS STRONG UPPER LEVEL RIDGE WILL REMAIN ANCHORED OVER EASTERN
CONUS THROUGH END OF FORECAST PERIOD. RIDGE BEGIN TO BREAK DOWN BY
END OF PD. DGEX WAS FASTEST OF THE 3 MODELS...USED THE GFS
ENSEMBLE SINCE IT WAS VERY CLOSE TO THE ECMWF. TRENDED TOWARD THE
ENSEMBLE MEAN FOR TEMPS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT CONTINUE
TO SLOWLY MOVE EASTWARD. STORMS OVER WESTERN MICHIGAN HAVE
ACTUALLY WEAKENED A BIT WHILE THE STORMS ACROSS MISSOURI HAVE
MERGED INTO AN FAIRLY LARGE MCS. THINK THE AREA WILL GENERALLY BE
IN THE CLEAR THIS MORNING WITH ONLY SOME BLOW-OFF CIRRUS AND MID
CLOUDS FROM THE MCS TO OUR SOUTH...BUT DO THINK STORMS WILL
DEVELOP OVERHEAD BY LATE MORNING OR EARLY AFTERNOON. CONTINUED
WITH VCTS AT ALL SITES AND HAVE ALSO INTRODUCED TEMPOS FOR THUNDER
AT ALL TERMINALS DURING THE MID AFTERNOON HOURS. STORMS WILL
CONTINUE INTO EARLY EVENING BEFORE THE COLD FRONT PUSHES THROUGH
AND INTO PENNSYLVANIA TONIGHT. PRECIP SHOULD BE DONE AT ALL SITES
BEFORE MIDNIGHT WITH SKIES GRADUALLY CLEARING BY THE END OF THE
FORECAST PERIOD. WHERE PRECIP DOES OCCUR...EXPECTING BRIEF PERIODS
OF IFR CONDITIONS.

OUTLOOK
HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND CONTINUE THROUGH
TUESDAY WITH MAINLY VFR CONDITIONS.

&&

.MARINE...
WARM FRONT NORTH AND EAST OF THE LAKE AS OF EARLY THIS MORNING WHILE
THE TRAILING COLD FRONT REMAINS WELL TO THE WEST OF LAKE MICHIGAN.
WINDS WILL REMAIN SOUTHWESTERLY THROUGH EARLY AFTERNOON...GUSTY AT
TIMES AND RIGHT AROUND SMALL CRAFT ADVISORY CRITERIA.  WINDS WILL
COME AROUND OUT OF THE WEST AND PICK UP A BIT RIGHT WITH THE FRONT
BUT CALM DOWN SHORTLY AFTER SUNSET.  EXTENDED SMALL CRAFT ADVISORY
UNTIL 10 PM TO ALLOW AN EXTRA FEW HOURS FOR THE WAVES AND WINDS TO
CALM DOWN BELOW CRITERIA.

FOLLOWING THE FRONT...SHOULD BE RELATIVELY TRANQUIL CONDITIONS
ACROSS THE LAKE AS HIGH PRESSURE SETTLES IN OVERHEAD.  WINDS SHOULD
BE LIGHT AND VARIABLE THROUGH THE MIDDLE OF THE NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...RANDEL
NEAR TERM...WILLARD
SHORT TERM...RANDEL
LONG TERM...DJB
AVIATION...LEINS
MARINE...LEINS
Hazardous weather outlook, Jun 8, 11:48 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1148 AM EDT FRI JUN 8 2007

LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
091600-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
1148 AM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AHEAD OF THE FRONT.
THERE IS SLIGHT RISK THAT THESE STORMS COULD BE SEVERE. THE MAIN
THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ149-169-PAZ001>003-091600-
CONNEAUT OHIO TO RIPLEY NY-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1148 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AHEAD OF THE FRONT.
THERE IS SLIGHT RISK THAT THESE STORMS COULD BE SEVERE. THE MAIN
THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:28 PM EDTSevere Thunderstorm WarningCLEHancock47 min
Jun 8, 1:12 PM EDTSevere Thunderstorm WarningCLECrawford50 min
Jun 8, 1:21 PM EDTSevere Thunderstorm WarningCLESeneca39 min
Jun 8, 1:24 PM EDTSevere Thunderstorm WarningCLELucas, Wood66 min
Jun 8, 1:28 PM EDTSpecial Marine WarningCLE92 min
Jun 8, 1:32 PM EDTSevere Thunderstorm WarningCLEHuron58 min
Jun 8, 1:38 PM EDTSevere Thunderstorm WarningCLERichland49 min
Jun 8, 1:46 PM EDTSevere Thunderstorm WarningCLEOttawa59 min
Jun 8, 1:49 PM EDTSevere Thunderstorm WarningCLESandusky56 min
Jun 8, 1:52 PM EDTSevere Thunderstorm WarningCLEAshland53 min
Jun 8, 1:57 PM EDTSevere Thunderstorm WarningCLELorain63 min
Jun 8, 2:09 PM EDTSevere Thunderstorm WarningCLEMedina55 min
Jun 8, 2:22 PM EDTSevere Thunderstorm WarningCLEHancock, Wood53 min
Jun 8, 2:38 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky46 min
Jun 8, 2:46 PM EDTSevere Thunderstorm WarningCLESummit59 min
Jun 8, 2:47 PM EDTSevere Thunderstorm WarningCLEErie28 min
Jun 8, 3:02 PM EDTSpecial Marine WarningCLE118 min
Jun 8, 3:08 PM EDTSevere Thunderstorm WarningCLEErie27 min
Jun 8, 3:12 PM EDTSevere Thunderstorm WarningCLEPortage63 min
Jun 8, 3:16 PM EDTTornado WarningCLESummit29 min
Jun 8, 3:21 PM EDTTornado WarningCLEPortage39 min
Jun 8, 3:30 PM EDTSevere Thunderstorm WarningCLEStark60 min
Jun 8, 3:34 PM EDTSevere Thunderstorm WarningCLEAshland56 min
Jun 8, 3:45 PM EDTSevere Thunderstorm WarningCLEMedina60 min
Jun 8, 3:45 PM EDTSevere Thunderstorm WarningCLEWayne60 min
Jun 8, 3:49 PM EDTSevere Thunderstorm WarningCLEMahoning56 min
Jun 8, 3:53 PM EDTSevere Thunderstorm WarningCLESummit67 min
Jun 8, 4:00 PM EDTSpecial Marine WarningCLE2 hr
Jun 8, 4:06 PM EDTTornado WarningCLEMahoning54 min
Jun 8, 4:08 PM EDTSevere Thunderstorm WarningCLETrumbull67 min
Jun 8, 4:11 PM EDTSevere Thunderstorm WarningCLEPortage49 min
Jun 8, 4:27 PM EDTSevere Thunderstorm WarningCLEStark63 min
Jun 8, 5:03 PM EDTSevere Thunderstorm WarningCLEWayne42 min
Jun 8, 5:22 PM EDTSevere Thunderstorm WarningCLEHolmes38 min
Jun 8, 5:27 PM EDTSevere Thunderstorm WarningCLEStark63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.